Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Consitent platelet count is below 150,000. Feels tired and fatigued. Vitamin D3 test showed 20.4. How to increase platelet and height?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
My son is 14 1/2 years old. His platelet count has consistently below 150,000 for last 6months or more. Today it was tested and found to be 125,000. He feels tired and fatigued. Vitamin D3 test showed figure as 20.4 which is also deficient. He started puberty at 12 years and as a result height is only 5 feet 3 inches but hair is on face and body. Advise how to increase platelet and height
Posted Fri, 19 Jul 2013 in Blood Disorders
Answered by Dr. R.A. Singh 41 minutes later
Thanks for writing your query.

After reading your post, I would suggest that your son should supplement his diet with Vitamin B12 and Folic acid.
He can take foods such as spinach, dried beans and citrus fruits which are XXXXXXX in folic acid. Foods like eggs, mutton, cheese, milk and liver are XXXXXXX in Vitamin B12.

Vitamin C is also beneficial as it helps to strengthen the walls of the blood vessels.

For increasing the Vitamin D3 levels he can take half XXXXXXX of calcirol XXXXXXX once a week for 2 months. The contents is to be dissolved in milk and then taken.

Height depend upon many factors including genetic/hereditary factors and other hormonal factors. Safest method to increase the height is to do some aerobic exercises, yoga and athletics.
But he should avoid any such activity at present, which can cause injury and result in bleeding (due to low platelet count).

He should take rest and drink lots of pure water to remain healthy.
He can be given vitamin supplements containing Vitamin B12, Folic acid and Vitamin C after discussing with his doctor.

I hope this is helpful to you.
If you have any further query, I will be happy to help.
Regards. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor